MAUDE Adverse Event Report: CAREFUSION EXTENSION SET; SET,EXTENSION,INTRAVASCULAR

CAREFUSION EXTENSION SET; SET,EXTENSION,INTRAVASCULAR
Model Number 20029E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.Weight: (b)(6).
 
Event or Problem Description
The customer reported a filter leaked at "the middle part of the round filter on the back", on a patient for whom sepsis was being ruled out.Tpn was infusing through the product, as well as through the trifuse of an umbilical venous catheter.There was no patient harm.
 
Additional Manufacturer Narrative
Patient was an infant.The customer report of a leak at the middle part of the round filter was confirmed.Visual inspection of the as-received sample observed dried fluid residue within the filter.Functional testing identified fluid leaking from the vent of the 0.2 micron pediatric filter.The root cause of the leak was determined to be oversaturation of the filter which causes the infusate leak/weep out through the path of least resistance (filter air vent).
 
Event or Problem Description
It was reported a filter infusing tpn leaked at "the middle part of the round filter on the back", on an infant with respiratory distress syndrome and r/o sepsis.The tpn was infusing through a trifuse of a uvc (umbilical venous catheter).The leak was noticed quickly by the nurse; no intervention was required.Although requested, there was no additional information provided regarding this event.There was no patient harm.

Brand Name
EXTENSION SET
Common Device Name
SET,EXTENSION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8309587
Report Number9616066-2019-00344
Device Sequence Number2126970
Product Code FPA
UDI-Device Identifier10885403234866
UDI-Public10885403234866
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20029E
Device Catalogue Number20029E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UMBILICAL VENOUS CATHETER,TRIFUSE,TD (B)(6) 2018; UMBILICAL VENOUS CATHETER, TRIFUSE, TD: (B)(6) 2018
Patient Age8 DA